Hi - I have asked you a question before, I would be very appreciative if you could help me out just once again. Of course I will ask my treating doctor this but I would like to hear as many opinions as possible. I am about to be treated with intravenous bisphosphonates, by an endocrinologist, for the longstanding pain I have associated with fibrous dysplasia of the skull (as opposed to an operation...we will try this first.)
My question is about the side effects...In my research I've noticed many reports of anxiety, irritability, depressive mood, and some other CNS effects associated with these drugs. I tend to be quite hypersensitive to these sort of side effects, in general, due to my pre-existing anxiety / depersonalization disorder. For example, I've experienced severe increased anxiety and irritability from benign drugs such as Prilosec and Amoxicillan.
My concern, of course, is that due to the extremely long half life (10 years?) for bisphosphonates, is that if I have side effects like this, will I be stuck with them for 10 years or so, or would they almost certainly go away after about a week or so (such as with the flu like symptoms reported with these drugs, which pass in a week or less), when the injected drug has been completely absorbed by the bone?
The side effects are usually transient -- 7 days in most cases, sometimes longer.
I have not used IV bisphosphonates for fibrous dysplasia, so cannot comment on any experience/advice in this regard.
However if trying (exhausting) all non-surgical options, this may be reasonable if advised by a specialist in the area of fibrous dysplasia.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.